U.S. doctors online nowAsk doctors free
Macedonia
A 19-year-old female asked:

Last year i was suffering from depression and anxiety. i am well now but i plan on taking contraceptive pills. can they make me feel bad again?

2 doctor answers4 doctors weighed in
Dr. Jane Kang
22 years experience
Depends.: Did the contraceptive cause you to feel depressed last year? Contraceptive pills can affect a woman's mood. Some do and some don't. However, there are many different pills, so if one makes you feels worse, you can ask your doctor to change to another contraceptive pill.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Lynne Weixel
Clinical Psychology 37 years experience
Possibly: There are people who do suffer depression as a side effect of birth control pills, and it might be more likely in people who have a tendency for that problem. If it does happen, there are doctors who say an alternative method is better than switching pills. But if you wish to try it, just watch for early signs and be prepared to try something else. The side effect will go away in awhile. Good luck
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.